Dipeptidyl peptidase-4 inhibitors such as vildagliptin, sitagliptin and linagliptin are a recognised trigger of bullous pemphigoid, and their use is widespread in type 2 diabetes in India.
Drug-associated pemphigoid can appear months or years after starting the drug and may present with less inflammation than classic disease. Stopping the drug, in discussion with the diabetes team, is part of management.
- Ask every new pemphigoid patient about diabetes medicines, including combination tablets
- Discuss stopping the gliptin with the prescriber and agree an alternative
- Report suspected drug-induced pemphigoid through pharmacovigilance channels
- Note the reaction prominently so the drug is not restarted
Why it matters
Gliptins are common in older adults with diabetes, and the link to pemphigoid is easily missed in combination tablets.
Read the rest in the app
You have read your two free briefings this month. The app carries all 27 specialties, every morning, free — and this finding is waiting in it.

Scan to keep reading on your phone. No account needed to start.
Tomorrow morning, before your first patient
One edition a day for dermatology, written by the desk, every claim tied to its paper. Six minutes.
Get the app — free